Alert archive / Georgia / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 13, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Mar 13, 2001, 4:47 AM EST for Ware County, Georgia. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 13, 2001, 4:47 AM EST (09:47 UTC)
- Expired
- Mar 13, 2001, 5:30 AM EST
- In force
- 43 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
County Ware County, GA
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 9.8 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 369 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 1304 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 139 m²/s²
- 0-3 km storm-relative helicity
- 205 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KJAX 130947
SVRJAX
GAC065-101-299-131030-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
447 AM EST TUE MAR 13 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN CLINCH COUNTY IN SOUTHEAST GEORGIA
SOUTHEASTERN ECHOLS COUNTY IN SOUTHEAST GEORGIA
SOUTHEASTERN WARE COUNTY IN SOUTHEAST GEORGIA
* UNTIL 530 AM EST
* AT 447 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM WITH DAMAGING WINDS OVER FARGO...MOVING EAST AT
65 MPH.
* SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 530 AM EST...
FARGO AND NEEDMORE...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE
FOR DAMAGING WIND IN EXCESS OF 60 MPH...LARGE HAIL...AND DEADLY
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3060 8224R 3078 8235 3079 8242 3093 8242
3106 8249 3073 8284 3060 8271
$$
WELSHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 13, 2:50 AM EST, 1 hour 57 minutes earlier.
Area forecast discussion, Mar 13, 2:50 AM EST, 1 hour 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 250 AM EST TUE MAR 13 2001 CURRENTLY...POTENTIAL FOR STRONG POSSIBLY SVR STORMS EARLY THIS MORNING. PREFRONAL SQUALL CURRENTLY EXTENDING OVER SE GA AND EXTREME FL PANHANDLE IS SLOWLY ADVANCING WITH ASSOCIATED TRAINING ECHOES CROSSING NE GULF OF MEX INTO OVER SE GA. CONVECTION HAS SHOWN AN INCREASING TREND PAST COUPLE OF HOURS OVER THE NORTHERN FL PENINSULA ...TO THE SOUTH OF THE SQUALL...WHERE TEMPERATURES ARE HOLDING IN THE LOWER-MID 70S AND DEWPTS IN THE MID-UPPER 60S WITH LI -1 TO -3. KJAX VWP SHOWING THAT WIND FLOW HAS BECOME MORE UNIDIRECTIONAL BUT INDICATING LOW LVL JET OF 50 KTS AT 5K. MODELS CONTINTUE TO BE IN FAIR AGREEMENT IN THE SHORT TERM BUT THE AVN BEING LIGHTLY MORE AGGRESSIVE IN MOVING PREFRONTAL MOISTURE FASTER DOWNSTATE. THIS MOVEMENT SEEMS TO BE SLIGHTLY OVERDONE AS SW-W FLOW TO CONTINUE ALOFT AND WILL LACK SGFNT KICKER. ACTUAL COLD FRONT LAGGING BEHIND AND DRAPED THROUGH SW OHIO TO EASTERN MS AND THEN STALLS OVER WRN CAROLINAS/NRN GA WEDNESDAY. THE MESO-ETA HAS HAD A GOOD TRACK RECORD PAST COUPLE OF DAYS AND WILL FOLLOW. PREFRONTAL PRECIPITATION TO SINK SOUTHWARD AND SLOWLY TAPER OFF FROM THE NORTH. OUR REGION WILL BE IN THE WARM SECTOR TODAY WITH SWLY FLOW HELPING AFTERNOON TEMPERATURES TO REMAIN ABOVE CLIMO. WILL INITIATE WITH HI POPS THIS MORNING OVER MAJORITY OF AREA AND TAPER OFF FROM THE NORTH. TEMPERATURES TO RETURN TO MORE CLIMO TONIGHT AND REMAIN THERE THROUGH REMAINDER OF SHORT TERM. EXTENDED...REMNANTS OF FRONT DOWNSTATE WORKS NORTHWARD AND PORGGED TO BE BACK OVER SOUTHERN GA EARLY IN THE EXTENDED PERIOD. DEEPENING SFC LOW TRACKS OUT OF THE GULF THEN OVER THE LOWER MS RIVER VALLEY THEN LIFTS RAPIDLY NE. ASSOCD COLD FRONT TO PASS OVER THRUSDAY NIGHT AND TO THE SOUTH OF THE REGION FRIDAY. MARINE...WILL CONTINUE SCA HIGHLIGHT TODAY BUT EXPECTED TO SEE A GRADUAL DECREASE IN WIND SPEED OVERNIGHT AS SFC RIDGE AXIS NOSES IN FROM THE WEST. GRADIENT TO TIGHTEN AGAIN THURSDAY. PRELIM AMG 76/47/71/49 600 SSI 76/51/68/55 700 JAX 80/51/74/55 900 GNV 81/52/73/54 710 .JAX... GA...SCA ALTAMAHA SOUND TO FERNANDINA BEACH. FL...SCA FERN BEACH TO FLAGLER BEACH. RAM
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 3:22 AM EST | Severe Thunderstorm Warning | JAX | Camden | 38 min |
| Mar 13, 4:12 AM EST | Severe Thunderstorm Warning | JAX | Charlton | 48 min |
| Mar 13, 4:42 AM EST | Severe Thunderstorm Warning | JAX | Charlton | 48 min |
| Mar 13, 4:47 AM EST | Severe Thunderstorm Warning | JAX | Clinch, Echols | 43 min |
| Mar 13, 4:59 AM EST | Severe Thunderstorm Warning | JAX | Charlton, Ware | 46 min |
| Mar 13, 5:24 AM EST | Tornado Warning | JAX | Camden, Charlton | 51 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.